MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER, FOGARTY BILIARY BALLOON PROBE; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER, FOGARTY BILIARY BALLOON PROBE; CATHETER, EMBOLECTOMY
Model Number 120803FP
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fogarty embolectomy catheter involved in this case was received by our product evaluation laboratory for a full evaluation.As received, the spring tip was stretched.Additionally, the balloon was found to be ruptured at central area and the spring tip wire was exposed.Balloon edges appeared to match at the ruptured region.Per the ifu: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.And: to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.No other visible damage was observed from the catheter body and windings.Based on further engineering investigation completed by the engineers in the manufacturing site, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.The manufacturing records were reviewed and there is no indication of a related non-conformance; all process parameters were met and inspections passed successfully.Based on this assessment, no further action is required at this time, however, edwards will continue to review and monitor all events.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during procedure with this fogarty embolectomy catheter, right after inflating the balloon, it burst.As per product evaluation findings, balloon was found to be ruptured at central area and the spring tip wire was exposed.There is no allegation of patient injury.Patient demographics were not provided.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER, FOGARTY BILIARY BALLOON PROBE
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21283017
Report Number2015691-2025-00617
Device Sequence Number9529333
Product Code DXE
UDI-Device Identifier00690103205091
UDI-Public(01)00690103205091(17)240601(11)220303(10)64231983
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number120803FP
Device Lot Number64231983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown